Proceedings of the Japan Academy, Series A, Mathematical Sciences

Heights of motives

Kazuya Kato

Full-text: Open access


We define the height of a motive over a number field. We show that if we assume the finiteness of motives of bounded height, Tate conjecture for the $p$-adic Tate module can be proved for motives with good reduction at $p$.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 90, Number 3 (2014), 49-53.

First available in Project Euclid: 27 February 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 14G40: Arithmetic varieties and schemes; Arakelov theory; heights [See also 11G50, 37P30]
Secondary: 14G25: Global ground fields 11G50: Heights [See also 14G40, 37P30]

Height motive Tate conjecture Hodge theory $p$-adic Hodge theory


Kato, Kazuya. Heights of motives. Proc. Japan Acad. Ser. A Math. Sci. 90 (2014), no. 3, 49--53. doi:10.3792/pjaa.90.49.

Export citation


  • S. Bloch and K. Kato, $L$-functions and Tamagawa numbers of motives, in The Grothendieck Festschrift, Vol. I, Progr. Math., 86, Birkhäuser Boston, Boston, MA, 1990, pp. 333–400.
  • G. Faltings, Endlichkeitssätze für abelsche Varietäten über Zahlkörpern, Invent. Math. 73 (1983), no. 3, 349–366.
  • J.-M. Fontaine, Sur certains types de représentations $p$-adiques du groupe de Galois d'un corps local; construction d'un anneau de Barsotti-Tate, Ann. of Math. (2) 115 (1982), no. 3, 529–577.
  • P. Vojta, Diophantine approximation and Nevanlinna theory, in Arithmetic geometry, Lecture Notes in Math., 2009, Springer, Berlin, 2011, pp. 111–224.